Doctor insights on:
Metoprolol And Headaches
What are some of the side effects for toprol (metoprolol)? Is headache and weigh gain side effects
No: Lopressor (metoprolol tartrate), (metoprolol tartrate) as you probably know, is used to treat headaches. That said, no 2 people are alike and paradoxical reactions sometimes occur, so if you feel worse on Lopressor (metoprolol tartrate) - you know what to do! ...Read more
Does metoprolol helps with headaches? I have hypertension and was put on metoprolol but was also told it would help my migraine headaches?
Could help prevent: 2 beta-blockers are approved by fda for migraine prophylaxis, Propranolol and timolol, so no reason to expect that metoprolol would not do similar control. But there are difficult adverse events, including faintness, exercise intolerance, depression, confusion, asthma, interference with diabetes, etc. If it works, and is tolerated well, you have a proper med. ...Read moreSee 1 more doctor answer
Taking 50 mg of toprol (metoprolol) xp for the past 7 days and have been experiencing headaches, lightheadedness, and a general fuzzy feeling. Will this subside?
Probably: First answer would be to check your BP at home, both with and without the symptoms you describe. If BP is normal, feeling may be medication related ; likely to resolve shortly. If your BP is low, you need to call your prescriber for guidance. ...Read more
I have a pulse of 158 and my BP was 147/101. is this something I should worry about? I'm on 150mg of metoprolol 2x daily but now I have a bad headache
I have mvp and taking metoprolol. But I'm having bad headaches when I wake up and head rush with DOB if I get up quickly. Are these related to mvp?
Certainly not: MVP does not cause such symptoms. For the vast majority, MVP is simply a variant of normal. For the roughly 5-10% with severe MVP, the symptom, when it finally occurs after many years, is shortness of breath. Many years ago, when MVP was first recognized, it was incorrectly associated with chest pain but that turns out to be wrong. The metoprolol may be making your BP too low-causing dizziness. ...Read more
My blood pressure has been too low and I've been having daily headaches can I just stop taking toprol (metoprolol) XL for a few days to see if my headaches go away?
Go see your doctor: Record your blood pressure a few times daily while resting, not after activity or exercise. Bring BP cuff w/you for nurse visit to check your BP w/their cuff. Without getting off chair, recheck your BP using your cuff on same arm as nurse. This will help your doc interpret your BP readings from home. If your BP truly low at home, ask your doc for alternatives, like decreasing dose of toprol (metoprolol) xl. ...Read more
Can metoprolol tartrate at 12.5 mg. Twice daily give side effect of headache and nausea when first starting medication?
UNUSUALLY: I would say no, but sometimes people react in different ways. See what hapens after few doses. ...Read more
I'm on metoprolol to control tachycardia could it cause bad headaches where I'm dizzy and stumbling? I don't lose consciousness & ER is not an option
Have headache, stuffy nose, swollen glands, dizziness, chills, &sweating. Cold or flu? I take Lopressor (metoprolol tartrate) for Pots/tachycardia. What cold meds should I avoid?
No Sudaphed: Afrin will help with nasal congestion, & when used correctly has little systemic effect. The drug alone can only be taken short time or stops working. I suggest U ask physician for prescription of Fluticosone Propionate which sprayed in nostrils & breathed in once daily can help U to take the meds longer. Reasonable to test for flu & take tamiflu if positive. Tylenol (acetaminophen) or ASA for other symptoms ...Read more
I'm on both beta blocker and CCB for elevated HR. I've been getting a lot of headaches since I started. Is it a side effect? I'm 17
Maybe, but...: At 17 y/o I hope someone is looking more closely for why you have such a high heart rate & not just treating the sx's. This would be true if the two are being used for high blood pressure. BB's and CCB's are both classes of meds. Some of each class can H/A's, so it's poss. But, uncontrolled BP, too slow a HR or some causes of abn HR or BP in people your age can also cause H/A's. Why & which meds? ...Read more
Oxygen?: Ice-pick headaches are another name for cluster headaches. Sometimes typical migraine treatment (imitrex, etc) can help. An old remedy that sometimes works very well is oxygen. Next time you're having a headache, see if your doctor will administer oxygen. If it's going to work, it typically works in less than 5-10 minutes. If so, it can be an inexpensive, easy solution even for home use. ...Read moreSee 1 more doctor answer
I skipped my beta blocker for a fews nights and I feel blood rushing to my head is that normal? Plus I have a bad headache I just starting twice a day
I always feel lightheaded and headache almost every day! Currently I'm on beta blocker and propafenone. Side effects from my meds?
Symptoms: Discuss the symptoms with your Doctor. Those symptoms can be associated with almost any medication and so it's hard to be sure whether they are likely to be related to your meds. Your Doc is in the best position to judge your situation. ...Read more
I have been diagnosed with Graves Disease. I suffer severely from headaches, only on the right side temple. It's not migraine. I am on 80mg beta blocker?
The beta blocker: Will only blunt some of the effects of the elevated thyroid level. The basic thyroid problem still needs to be treated either with radioiodine or anti-thyroid drigs. Work w/your physician, Also, have your eyes checked with an opthalmologist. ...Read more
Had headache, earache and watering eyefor 6 months had sinsus CT came back normal. Ent says headache is migraine and prescribed beta blocker. Correct?
Perhaps is migraine: Worthwhile to try a preventative medication, and beta blockers are approved for migraine, but, they may have nasty side effects such as wheezing, fatigue, cognitive slowing, exercise intolerance, slowing of pulse and dropping of blood pressure, and depression. Other meds may be tolerated better such as topirimate or divalproex sodium. Perhaps, see a neurologist who focuses in headache management. ...Read moreSee 2 more doctor answers
Varies per person: The way each person responds to medication varies, but yes it is possible to get side effects after being on the medication for months. Usually we would hope that your body will adjust and that the side effects will decrease. Did your doctor increase your dose? Are you taking it consistently? If the side effects are bothersome, please see your doctor. ...Read more
I take 12.5mg a day metoprolol dr wants me to stop it and start taking amlodipne 2.5mg is that ok?
Second Guessing: Yes. Of course it is okay.Get a more detailed answer ›